Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2008, 8:02 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 8:02 PM EDT (00:02 UTC)
- Expired
- Jun 15, 2008, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Mercer County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:32 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 15, 7:32 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 732 PM EDT SUN JUN 15 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE CENTRAL PLAINS TONIGHT AND PUSH THROUGH THE CENTRAL OHIO VALLEY ON MONDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... BIG QUESTION IS PLACEMENT AND TIMING OF DEVELOPMENT OF MCS OVERNIGHT. RUC MEAN STEERING WIND PUTS ACTIVITY OVER CENTAL AND NRN IL INTO OUR WESTERN FA BETWEEN 00Z AND 03Z....AND FULLY INTO MUCH OF NORTHERN HALF BY 06Z. WHILE MOVEMENT PUTS CENTER OF COMPLEX INTO NORTHERN HALF...AM CONCERNED ABOUT BETTER MOISTURE POOL IN THE SOUTH PERHAPS RAISING POTENTIAL FOR DEVELOPMENT INTO THIS AREA...WITH GREATER POTENTIAL FOR STEEPENING LAPSE RATES. MAY NEED UPDATE BY MID EVENING FOR THIS AREA TO RAISE PRECIP POTENTIAL AS A COUPLE MORE HOURS OF MESO ANALYSIS. WHILE THIS AFTERNOON HAS SEEN INCREASING DEWPOINTS...18Z KILN SOUNDING STILL SHOWING PRETTY DRY AIR IN LOWER LEVELS. BIGGEST CONCERN IS BOWING SEGMENTS WITH WIND POTENTIAL LATER THIS EVENING AND OVERNIGHT. HAVE NOT ISSUED FORECAST YET...SO WILL BE ISSUING WITH NEW WATCH. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... FRONTAL SYSTEM STRADDLING AREA EARLY MONDAY AND SLOW TO PROGRESS...KEEPING CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS. THEN COOLER AND DRIER AIRMASS MOVES INTO AREA. DID LINGER CHANCE OF SHOWERS IN THE FAR NORTH FOR TUESDAY AND INTO TUE NIGHT CLOSED LOW SKIRTING GREAT LAKES BEFORE ESTABLISHING ITSELF OVER EASTERN ONTARIO. HAVE GENERALLY GONE NEAR TO SLIGHTLY BELOW MOS GUIDANCE FOR TEMPS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HAVE USED A BLEND OF THE GFS ENSEMBLE MEAN AND HPC GUIDANCE FOR THE EXTENDED FORECAST PERIOD. PESKY UPR LVL LOW WILL BE NEAR SE QUEBEC/NRN NEW ENGLAND ON WEDNESDAY. OUR FORECAST AREA WILL REMAIN IN A NWLY FLOW ALOFT ON THE BACK SIDE OF THIS LOW. WEAK EMBEDDED S/WV ENERGY IS STILL ADVERTISED TO RIPPLE THROUGH THE GREAT LAKES REGION...BUT IT IT STILL UNCERTAIN AT THIS TIME HOW MUCH IT WILL HAVE AN AFFECT ON CHC/S FOR PCPN. HAVE KEPT SLIGHT CHC AFTN/EVENING POPS FOR ROUGHLY THE NE HALF CWFA WHERE THE BEST CHC FOR A POP UP SHOWER MAY OCCUR. TEMPS WILL REMAIN BELOW NORMAL FOR MID JUNE. UPR LVL LOW WILL FINALLY PIVOT AWAY FAR ENOUGH TO THE NE ON THURSDAY TO ALLOW SFC HIGH PRESSURE TO BUILD IN ACROSS THE OHIO VALLEY. TEMPERATURES WILL BEGIN TO MODERATE SOME AS A RESULT. UNCERTAINTY INCREASES FOR FRIDAY AND SATURDAY AS OPERATIONAL MODELS ARE HAVING A DIFFICULT TIME HANDLING A SYSTEM MOVING SOUTHEAST OUT OF THE NORTHERN PLAINS PARTLY DUE TO CONVECTIVE FEEDBACK ISSUES. AT THIS POINT IT APPEARS THAT THIS SYSTEM WILL MOVE ALONG AND SOUTHEAST OF THE OHIO RIVER FRIDAY THROUGH SATURDAY. HAVE PLACED 30 POPS IN THE FORECAST FOR FRIDAY/FRIDAY NIGHT TIME FRAME...WITH A LINGERING 20 POPS FOR SATURDAY. NEXT SUNDAY IS FORECAST TO BE DRY AT THIS POINT UNDER SFC HIGH PRESSURE. TEMPERATURES WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL FOR THE REMAINDER OF THE EXTENDED PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... LINE OF CONVECTION OVER INDIANA IS TIMED INTO TAFS BETWEEN 01Z- 03Z. ALTHOUGH IT IS MOVING INTO LESS STABLE AIRMASS...IT SHOULD HOLD TOGETHER...ALTHOUGH MAYBE NOT AT ITS CURRENT STRENGTH. NRN TAFS HAS A BETTER CHC OF TSTM...BUT STILL PUT TEMPO TSTM AT KCVG/KLUK. RIGHT NOW LIMITED THE DURATION TO 2 HRS IN THE N AND AN HOUR IN THE S. AFT THAT LINE GOES THRU...WILL WAIT FOR CDFNT THAT WILL PUSH INTO THE REGION...WHICH WILL BE ABOUT 10Z. BROUGHT ANOTHER ROUND OF TSTM WITH THE CDFNT. KEPT THE TSTMS IN THE FCST THRU 15Z...THEN AS CDFNT PUSHES FAR SE BROUGHT THEM TO AN END.WINDS TURN TO THE NW BEHIND FNT FOR MON AFTN. OUTLOOK...NO SIG WX EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...HICKMAN AVIATION...SITES
Hazardous weather outlook, Jun 15, 4:27 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 427 PM EDT SUN JUN 15 2008 INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-054>056-060>065- 070>074-077>082-088-162030- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 427 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-OHZ026-034-035-042>044-051>053-162030- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- CLARK- 427 PM EDT SUN JUN 15 2008 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:39 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer, Preble | 51 min |
| Jun 15, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 46 min |
| Jun 15, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 40 min |
| Jun 15, 9:10 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble, Shelby | 35 min |
| Jun 15, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 45 min |
| Jun 15, 9:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Montgomery, Shelby and 1 more | 44 min |
| Jun 15, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Greene, Montgomery, Warren | 41 min |
| Jun 16, 1:42 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 63 min |
| Jun 16, 2:29 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 46 min |
| Jun 16, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 60 min |
| Jun 16, 6:06 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 29 min |
| Jun 16, 9:04 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Robertson | 21 min |
| Jun 16, 9:09 AM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 23 min |
| Jun 15, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.